Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 50, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 25, 2011, 8:24 PM EDT for City of Newport News, City of Norfolk, City of Portsmouth, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 8:24 PM EDT (00:24 UTC)
- Expired
- Jul 25, 2011, 8:42 PM EDT
- In force
- 18 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties City of Newport News, VA, City of Norfolk, VA, City of Portsmouth, VA
The radar
The Norfolk radar (KAKQ), 60 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WFUS51 KAKQ 260024
TORAKQ
VAC700-710-740-260100-
/O.NEW.KAKQ.TO.W.0050.110726T0024Z-110726T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
824 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CITY OF NEWPORT NEWS IN VIRGINIA...
NORTHWESTERN CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
NORTHWESTERN CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
* UNTIL 900 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES WEST OF NORFOLK NAVAL AIR STATION...AND
MOVING EAST AT 15 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
NORFOLK NAVAL AIR STATION AND WILLOUGHBY SPIT AROUND 840 PM EDT.
WARDS CORNER AND OCEAN VIEW AROUND 850 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3687 7626 3694 7644 3700 7644 3699 7638
3697 7636 3695 7637 3695 7635 3697 7633
3697 7631 3699 7631 3698 7627 3695 7624
TIME...MOT...LOC 0024Z 281DEG 13KT 3695 7638
$$
BHURLEY1 follow-up statement
620
WWUS51 KAKQ 260042
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
842 PM EDT MON JUL 25 2011
VAC700-710-740-260052-
/O.CAN.KAKQ.TO.W.0050.000000T0000Z-110726T0100Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF NEWPORT NEWS VA-
842 PM EDT MON JUL 25 2011
...THE TORNADO WARNING FOR SOUTHEASTERN CITY OF NEWPORT NEWS...
NORTHWESTERN CITY OF PORTSMOUTH AND NORTHWESTERN CITY OF NORFOLK
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM DAMAGING WINDS. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
DANGEROUS CLOUD TO GROUND LIGHTNING CAN STILL OCCUR WITH THESE
STORMS.
LAT...LON 3687 7626 3694 7644 3700 7644 3699 7638
3697 7636 3695 7637 3695 7635 3697 7633
3697 7631 3699 7631 3698 7627 3695 7624
TIME...MOT...LOC 0042Z 281DEG 13KT 3693 7630
$$
BHURLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 25, 4:07 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 25, 4:07 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 407 PM EDT MON JUL 25 2011 .SYNOPSIS... A COLD FRONT WILL SETTLE SOUTH INTO NORTH CAROLINA BY TUESDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN MID ATLANTIC REGION TUESDAY INTO WEDNESDAY...THEN BECOME STATIONARY OFF THE COAST FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MR TYPICAL WX CONDS ACRS THE FA FOR LT JULY. DWPTS RMN IN THE 70S THRU FA...BUT TEMPS HV BEEN TRIMMED BY NRLY 10 DEGS F (FM WHAT THEY WERE FRI/OVR THE WKND). SVRL CLUSTERS OF CNVTN FM ERN MD THROUGH WCNTRL VA AND INTO NC...POISED TO DRIFT EVER SLO GRDLY SE INTO THE FA THIS EVE...THEN LINGER INTO THE OVRNGT HRS (THOUGH THE HIEST CVRG OF STMS XPCTD TO SLIP INTO SE VA/NE NC). BRIEF GSTY WNDS AND LCLLY HVY RA THE THREATS W/ THESES STMS. TEMPS SLO TO FALL OUT OF THE 90S ERY...UNLESS THERE IS A PASSAGE OF A STM WHICH WOULD BRING (SGFNT) COOLING. LO TEMPS TNGT MNLY FM THE L/M70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... WKNG CDFNT SETTLES SLOLY THROUGH SRN PORTIONS OF FA ON TUE. BLENDED NUMERICAL GUID...BUT HV LEANED TWD A SLOER MVMNT OF THE FNT AND ITS ASSOCD CLDS/PCPN INTO NE NC. NRN AREAS XPCTD TO CLR OUT SOONER...AND XPCTG A DECENT DROP IN DWPTS DN INTO CNTRL AREAS OF FA DURG THE AFTN HRS. HWVR...ACRS SE VA/NE NC...NO SUCH LUCK (AT LEAST WRT LWRG OF THE DWPTS) THRUT THE DAY. STILL SOME CONCERN OVR KPG CLDS AND AT LEAST SLGT CHC POPS INVOF CSTL NE NC TUE NGT INTO WED WHL OTR AREAS ARE CLR/PCLDY AND THE DWPTS/HUMIDITY IS TRIMMED. W/ HI PRES PASSING BY TO THE N...THEN TO OFF THE CST BY WED NGT/THU...RETURN FLO FM THE SSE WOULD BRING BACK THE HIER DWPTS AND PTNTL INCRSD CLDNS (TO MUCH OF THE FA) BY THU MRNG. DO XPCT MUCH OF ANY CLDNS THU MRNG TO BRK AND LEAD TO PSNY/HOT AND HUMID CONDS FOR THE REST OF THE DAY. RDG ALOFT BEGINS TO BUILD BACK OVR THE RGN FM THE W...WHICH WOULD RESULT IN A STRONGER CAP...LMTG CNVTV PSBLTYS. HI TEMPS TUE/WED FM THE 80S RIGHT NR THE CST TO 90 TO 95F INLAND. LO TEMPS TUE NGT/WED NGT FM THE M/U60S TO M70S. HI TEMPS THU FM THE L/M90S IN MOST PLCS. && .LONG TERM /FRIDAY THROUGH MONDAY/... A RETURN TO HOT AND HUMID CONDITIONS EXPECTED FRIDAY THROUGH THE WEEKEND. TEMPERATURES ARE ANTICIPATED TO RISE INTO THE UPPER 90S TO LOW 100S FRIDAY AND SATURDAY. AS A WEAK LEE TROUGH DEVELOPS FRIDAY...THIS WILL HELP TO INCREASE DEWPOINTS BY A FEW DEGREES EACH DAY...ESPECIALLY ON THE SW EDGE OF THE TROUGH. AS HUMIDITIES INCREASE...HEAT INDICES WILL CREEP BACK INTO THE 105 TO 110 DEGREE RANGE FRIDAY AND SATURDAY...AND INTO THE 100 TO 105 DEGREE RANGE ON SUNDAY. THE POTENTIAL FOR HEAT RELATED HEADLINES ARE BECOMING LIKELY AS CONFIDENCE INCREASES. STILL OUTSIDE OF TIME FRAME FOR ISSUING A WATCH BUT WILL MENTION IN THE HWO. A COLD FRONT SAGS DOWN ACROSS THE MID ATLANTIC REGION SATURDAY AND SUNDAY...STALLING ALONG THE NORTH CAROLINA COAST ON MONDAY. AS THE FRONT CROSSES THE REGION...BEST THUNDERSTORM/PRECIP CHANCES OVER THE WEEKEND APPEAR TO BE SATURDAY EVENING THROUGH MONDAY MORNING...WITH BRIEF BREAKS DURING THE DAYLIGHT MORNING HOURS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A SLOW MOVING COLD FRONT IS MOVING SE TOWARDS THE FA. EXPECT SCATTERED SHWRS AND TSTMS TO DEVELOP THIS AFTN AND EVENING AHEAD OF AND ALONG THE FRONT. REDUCED VIS...HEAVY RAIN AND WINDS GUSTING TO 25-30 KTS CAN BE EXPECTED IN AND AROUND ANY STORMS. BR MAY BE POSSIBLE IN THE EARLY MORNING HOURS TUE...ESPECIALLY IN AREA AREAS THAT RECEIVED PRECIP. AFTER THE FRONT CLEARS THE AREA...VFR CONDS WILL PREVAIL BEGINNING LATE TUE MORNING. VFR CONDITIONS ARE EXPECTED THROUGH THU AS HIGH PRESSURE MOVES OVER THE FA. OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE ISSUES. && .MARINE... A WEAK FRONT WILL BRING SCATTERED THUNDERSTORMS TO AREA WATERS THIS AFTERNOON THROUGH TONIGHT. LIGHT EASTERLY/ONSHORE FLOW WILL SHIFT AROUND TO THE NORTH AFTER BULK OF PRECIP PASSES THROUGH THE REGION. WINDS WILL INCREASE BUT REMAIN BELOW SCA CONDITIONS (BELOW 15 KT) LATE TONIGHT AS COOLER AIR MOVES OVER WARMER WATERS...ESPECIALLY OVER CHESAPEAKE BAY. WINDS WILL BACK TOWARD THE SOUTH BY TUESDAY AFTERNOON...THEN BECOME NORTHERLY AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THIS NORTHERLY SURGE IS CURRENTLY SITTING AT BORDERLINE SCA CONDITIONS...BUT HAVE DECIDED TO HOLD OFF ON ISSUING A HEADLINE SINCE THE NAM MODEL SOLUTION IS STRONGER THAN THE GFS MODEL (WHICH IS TYPICAL) AND WOULD LIKE TO SEE BETTER CONTINUITY BETWEEN DATA SETS. SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF OFF THE COAST WEDNESDAY THROUGH FRIDAY AS A WEAK LEE TROUGH DEVELOPS OVER THE INTERIOR...LEADING TO TYPICAL SEA BREEZE CIRCULATIONS/WINDS INCREASING BY LATE AFTN AND OVERNIGHT AND DIMINISHING DURING MUCH OF THE MORNING/EARLY AFTERNOON HOURS. && .CLIMATE... SUMMARY OF RECORDS FOR THE PAST FEW DAYS: RICHMOND: NO RECORD HIGHS SET. RECORD HIGH MIN OF 79F SET ON FRI/22ND. NORFOLK: RECORD HIGH OF 102F SET ON FRI/22ND...AND RECORD HIGH OF 103F TIED SAT/23RD. RECORD HIGH MIN OF 82F TIED ON FRI/22ND. SALISBURY: RECORD HIGH OF 103F SET ON SAT/23RD. RECORD HIGH MIN OF 80F SET ON FRI/22ND. ELIZ CITY: RECORD HIGH OF 97F TIED SUN/24TH. RECORD HIGH MIN OF 79F TIED ON FRI/22ND. && .EQUIPMENT... WSR 88-D AT DOVER AFB (DE) IS OUT OF SERVICE ATTM DUE TO LIGHTNING STRIKE AT THE SITE. A NEW POWER SUPPLY IS EN ROUTE...BUT A DEFINITIVE RETURN TO SERVICE TIME IS NOT YET KNOWN. PLEASE CONTINUE TO MONITOR PHLFTMDOX FOR THE LATEST UPDATES. ADJACENT RADARS INCLUDE KAKQ...KLWX AND KDIX. ALSO...AS NOTED ABOVE PHONE LINE ISSUES CONTINUE TO PREVENT DISSEMINATION OF OBS FROM WICOMICO REGIONAL AIRPORT IN SALISBURY (KSBY). MORE INFORMATION ON BOTH OF THESE OUTAGES WILL BE PROVIDED AS THEY BECOME AVAILABLE. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/MAM NEAR TERM...ALB SHORT TERM...ALB LONG TERM...BMD AVIATION...DAP MARINE...BMD CLIMATE...AKQ EQUIPMENT...AKQ
Hazardous weather outlook, Jul 25, 4:13 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 413 PM EDT MON JUL 25 2011 MDZ021>025-VAZ048-049-060>064-066>078-080>086-099-262015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-ACCOMACK- 413 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK AND DEWPOINTS REACH INTO THE MID 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ065-079-087>098-100-262015- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-NORTHAMPTON VA- 413 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK AND DEWPOINTS REACH INTO THE MID 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-262015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 413 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Local storm report, Jul 25, 6:34 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 4 WNW EXIT 4 ALONG I 85 36.62N 78.21W
07/25/2011 MECKLENBURG VA PUBLIC
TREE DOWN ON STATE ROUTE 615.
&&
HURLEYLocal storm report, Jul 25, 6:51 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG KING AND QUEEN COURTHOU 37.67N 76.88W
07/25/2011 KING AND QUEEN VA 911 CALL CENTER
TREE DOWN VICINTY OF RIVERS REACH SUBDIVISION
&&
JFOSTERSpecial weather statement, Jul 25, 7:04 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT MON JUL 25 2011
VAZ070-071-081-082-089-252345-
CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-PRINCE GEORGE VA-SURRY VA-
704 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHESTERFIELD...
NORTHEASTERN PRINCE GEORGE...NORTHWESTERN SURRY...SOUTHEASTERN
HENRICO AND WESTERN CHARLES CITY COUNTIES...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAYSIDE...MOVING
SOUTHEAST AT 20 MPH.
* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
* BRIEF HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THIS STORM WILL BE NEAR WAYSIDE...JORDAN POINT MARINA...
BARNETTS...ADKINS STORE...CHARLES CITY...NEW HOPE...ROACHES
CORNER...AND SANDYBOTTOM...NEW HOPE AND RUTHVILLE.
LAT...LON 3742 7701 3728 7697 3720 7703 3737 7738
3748 7730
DEROSASpecial weather statement, Jul 25, 7:26 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
726 PM EDT MON JUL 25 2011
VAZ081-082-088-089-260015-
CHARLES CITY VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
726 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX...
NORTHWESTERN SURRY...SOUTHEASTERN CHARLES CITY AND SOUTHERN PRINCE
GEORGE COUNTIES...
AT 722 PM EDT...A STRONG THUNDERSTORM WAS NEAR DISPUTANTA...MOVING
EAST AT 25 MPH.
* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
* THIS STORM WILL BE NEAR BARHAM...OAK HILL CORNER...GWALTNEY CORNER
AND SPRING GROVE.
LAT...LON 3724 7695 3713 7690 3710 7702 3713 7705
3702 7729 3706 7736 3720 7729
DEROSASpecial weather statement, Jul 25, 7:49 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 PM EDT MON JUL 25 2011
VAZ091-094>096-098-260030-
NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-
VIRGINIA BEACH VA-YORK VA-
749 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL AFFECT CITY OF NORFOLK...EASTERN CITY OF
HAMPTON...NORTHEASTERN CITY OF SUFFOLK...NORTHWESTERN CITY OF
PORTSMOUTH...NORTHWESTERN CITY OF VIRGINIA BEACH...SOUTHEASTERN CITY
OF NEWPORT NEWS AND SOUTHEASTERN CITY OF POQUOSON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CITY OF
HAMPTON...CITY OF NEWPORT NEWS...CITY OF NORFOLK...CITY OF
POQUOSON...CITY OF PORTSMOUTH...CITY OF SUFFOLK AND CITY OF VIRGINIA
BEACH COUNTIES AT 745 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS.
LAT...LON 3683 7610 3691 7644 3712 7632 3709 7626
3701 7629 3698 7628 3694 7622 3692 7611
3694 7600 3692 7598
HURLEYLocal storm report, Jul 25, 8:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
817 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 6 WSW QUEENS LAKE 37.25N 76.75W
07/25/2011 JAMES CITY VA AMATEUR RADIO
TREE DOWN ON HOUSE. HOUSE SUSTAINED SIGNIFICANT DAMAGE.
&&
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:31 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 29 min |
| Jul 25, 8:36 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jul 25, 8:38 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 22 min |
| Jul 25, 8:45 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 75 min |
| Jul 25, 8:51 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 21 min |
| Jul 25, 8:56 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 34 min |
| Jul 25, 9:05 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth | 55 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.